Doctor insights on:
Medicine For Dexamethasone Allergy
Could allergy testing be done 4 days after being given a 10mg injection of decadron (dexamethasone)?
Not accurately.: Decadron (dexamethasone) is a pawerful anti-inflammatory steroid, which has a half-life of about 36 hours, which means on day 4, you have the equivalent of 2 mg of Decadron (dexamethasone) in your body, which is enough to decrease skin testing. Serum testing is also innaccurate at this point, will need to wait another 2 weeks for skin testing, up to 6 weeks for blood testing. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Is it safe to take dexamethasone 1.5mg for 3 days tappering off when you have ocular herpes? Whats the alternative for serious allergy?
Yes for most: This is fine and there is really no better alternative. ...Read more
In treating allergy, my GP prescribed cetirizine hydrochloride 10mg and dexamethasone micronized 0.5 mg but I gained weight. Is it normal?
Yes: Dexamethasone is a steroid which can cause many serious side effects aside from weight gain (especially at the belly) and should not be used chronically for allergic diseases even though it can be highly effective. You may need to consult another doctor or an allergist to find a safer option. If on this drug for a long time, you may have adrenal suppression. ...Read moreSee 1 more doctor answer
19mo old given Decadron (dexamethasone) 3 day in ER for amox allergy. Hives return in extreme next day. Prescibed prednisdone 3 oral doses. We are on day 7 of hives can I just continue w/benedrayl vs more steroids?
Keep connected: Allergic reactions to penicillin type drugs can be dangerous. You should be in daily contact with your doctor. Especially if the interventions don't seem to be doing anything. These reactions can progress to anaphylaxis, angioneurotic edema and even stevens-johnson syndrome. The high dose steroids should be helping. As a doctor i might not be able to sleep knowing your 19 mo old is not better. ...Read moreSee 1 more doctor answer
I had tb of the right ankle 2 years ago.
Is it okay to take dexamethasone-4mg; 20 pieces for alternating days for my throat and allergy problem?
Blepharitis and dry eyes not going away. Have allergies and asthma. Experiencing symptoms for 10 months. Prescribed tobradex (tobramycin and dexamethasone) ointment and feel worser.
Not correct treatmen: Tobradex (tobramycin and dexamethasone) is a poor choice for treatment of these conditions. Blepharitis and dry eye often occur together and both disorders require treatment. See an ophthalmologist for evaluation and management of these disorders. ...Read moreSee 1 more doctor answer
50 year-old woman, still has high cortisol levels, despite a pituitary hypophysectomy last year that resulted from evaluation of her high BP.....?
Cushings: Cushings is a complicated problem. You have had excellent care, but it does appear that the hypophysectomy was not totally successful. consult your endocrinoligist. You will need repeat ACTH levels and another suppression test to decide on further possible therapy ...Read moreSee 9 more doctor answers
Av been taking dexamethasone to add weight and is making my period irregular what drugs can I take to regulate it back to normal?
Taking steroids to gain weight is a bad idea. Taper yourself off the steroids.
You ought to consult a doctor for your health issues.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex.
Get HPV vaccine ...Read more
My wife has been taking dexamethasone for about a week to prevent miscarriage. We read some troubling research about the drug and want to stop. Should we stop at once or gradually decrease the dosage?
I received a Decadron (dexamethasone) shot and now have the hiccups. I've had them for two days and they last for hours at a time. Can this medicine cause this?
Possibly but unclear: This could be related to the Decadron (dexamethasone) but we don't usually see this. You need to discuss this with your physician. There may be another reason including the reason you were given the decadron (dexamethasone). ...Read more
Decadron (dexamethasone) gave me a racing heartbeat and I cannot take it. Would it be safe for me to try a different steroid drug? Do I have to stay away from all?
Many: These are corticosteroids. With most medications, there are possible side effects; with these steroids, they are guaranteed. It is only a matter of which ones will occur. From osteoporosis, bone fracture, skin tearing, death. They can be critical to preserve life, but should be used with careful consideration, as to whether other safer medications would be more appropriate. ...Read more
Given Decadron (dexamethasone) 20 im about 24 hours ago in er. Insomnia, vertigo, and drug like energy. The bad drugs! how long will this last?
I'm taking dexamethasone and now am experiencing trouble breathing and severe pain and weakness in both legs and arms is it related to the drug?
Probably: Steroids are a double edged sword, meaning they can fix some problems, and cause others. Sometimes they imrove breathing, but they can also cause different breathing problems, sometimes alleviate pain, sometimes cause it. Some of the side effects can be dangerous, so i suggest you speak with your doctor about it. ...Read moreSee 1 more doctor answer
Many uses: Dexamethasone is a member of the glucocorticoid class of steroid drugs, and has many uses in a variety of disorders. It has anti-inflammatory effects and suppresses the immune system's activity. Which disorder is of concern? ...Read more